Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 5, 2007, 12:18 AM CST for Jones County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2007, 12:18 AM CST (06:18 UTC)
- Expired
- Jan 5, 2007, 1:00 AM CST
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 12:27 AM CST | TSTM WND DMG | 2 Sw Soso, MS | JONES COUNTY EMA REPORTED THAT A TRAILER WAS BLOWN OFF ITS BLOCKS, BUT NO INJURIES. THERE WERE ALSO ABOUT 50 - 75 POWER OUTAGES. MANY TREES WERE REPORTED DOWN. POSSIBLE TORNADO. |
| Jan 5, 12:27 AM CST | TORNADO 1 | 2 Sw Soso, MS | NUMEROUS TREES SNAPPED AND UPROOTED. ONE TREE FELL ON A CAR. A STORAGE BUILDING WAS COMPETELY DESTROYED. A SINGLE WIDE TRAILER WAS PUSHED OFF ITS BLOCKS BUT REMAINED UPRIGHT. ROOF DAMAGE OCCURRED TO A DOUBLE WIDE TRAILER. THE DAMAGE WAS ALL ESTIMATED TO BE IN |
| Jan 5, 12:45 AM CST | TSTM WND DMG | 2 Sw Soso, MS | JONES COUNTY EMA REPORTED THAT A TRAILER WAS BLOWN OFF ITS BLOCKS, BUT NO INJURIES. THERE WERE ALSO ABOUT 50 - 75 POWER OUTAGES. MANY TREES WERE REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:47 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 050618 SVRJAN MSC067-050700- /O.NEW.KJAN.SV.W.0007.070105T0618Z-070105T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1218 AM CST FRI JAN 5 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE * UNTIL 100 AM CST * AT 1218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF ELLISVILLE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAUREL BY 1225 AM CST SANDERSVILLE BY 1235 AM CST THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3179 8939 3148 8936 3165 8903 3182 8894 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:46 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 4, 10:46 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1046 PM CST THU JAN 4 2007 .DISCUSSION... THE TORNADO WATCH HAS BEEN EXTENDED TO INCLUDE AREAS ALONG INTERSTATE 20. CONDITIONS WERE LOOKING MORE FAVORABLE FOR DEVELOPMENT FURTHER NORTH. A LINE OF STORMS WAS DEVELOPING NEAR INTERSTATE 55 AND WILL CONTINUE TO TRACK EAST. INCREASING WINDS JUST OFF THE SURFACE HAS MADE DAMAGING WINDS A CONCERN. WILL UPDATE THE ZONES TO INCLUDE THE NEW COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 57 70 52 68 / 100 11 5 53 MERIDIAN 60 70 50 69 / 100 28 4 49 VICKSBURG 55 69 52 67 / 100 8 7 57 HATTIESBURG 62 72 51 73 / 100 30 10 49 NATCHEZ 55 69 55 71 / 100 5 5 59 GREENVILLE 53 63 51 62 / 100 12 13 41 GREENWOOD 57 65 52 66 / 100 13 12 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07
Hazardous weather outlook, Jan 4, 3:11 PM CST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 311 PM CST THU JAN 04 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 311 PM CST THU JAN 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A STRONG UPPER LEVEL DISTURBANCE WILL PIVOT TOWARD THE REGION TONIGHT. THIS SYSTEM WILL TRY AND SHIFT A WARM FRONT NORTH INTO SOUTH MISSISSIPPI THIS EVENING. WITH THIS WARM FRONT DRIFTING NORTH ALLOWING DEEP MOISTURE TO SLOWLY INCREASE OVER THIS AREA...COUPLED WITH A GOOD AMOUNT OF WIND SHEAR IN PLACE...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTH MISSISSIPPI...MAINLY ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR THIS EVENING. THE MAIN CONCERN FROM ANY STORM OVER THIS AREA WILL BE STRONG DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. FURTHER NORTH...THE RETURN OF DEEPER GULF MOISTURE WILL BE LIMITED AHEAD OF THE APPROACHING SYSTEM AND WILL NOT BE SUFFICIENT TO SUPPORT MUCH IN THE WAY OF SEVERE CONVECTION THIS EVENING. HOWEVER...A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY EVENING HOURS...MAINLY ALONG A WINNSBORO LOUISIANA TO HAZLEHURST MISSISSIPPI TO QUITMAN LINE. THESE STORMS WILL HAVE THE POTENTIAL FOR STRONG GUSTY WINDS UP TO 45 MPH. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS THE DISTURBANCE SHIFTS OVER THE OUTLOOK AREA TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA LATER THIS EVENING ...AND DIMINISHING FROM THE WEST LATE TONIGHT. TOTAL RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PONDING WATER WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. LOCALIZED FLOODING OF CREEKS OR AREAS OF POOR DRAINAGE WILL BE POSSIBLE...ESPECIALLY ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST AND WEST CENTRAL SECTIONS OF MISSISSIPPI THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA THAT HAS RECENTLY RECEIVED HEAVY RAINFALL. A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY. SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| Jan 4, 10:47 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Jan 4, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 55 min |
| Jan 4, 11:11 PM CST | Tornado Warning | JAN | Yazoo | 27 min |
| Jan 4, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Jan 4, 11:55 PM CST | Severe Thunderstorm Warning | JAN | Covington, Smith | 40 min |
| Jan 4, 11:59 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Jan 5, 12:26 AM CST | Tornado Warning | JAN | Jasper, Jones | 44 min |
| Jan 5, 12:34 AM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 41 min |
| Jan 5, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Attala | 16 min |
| Jan 5, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Jan 5, 1:04 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 41 min |
| Jan 5, 1:05 AM CST | Tornado Warning | JAN | Neshoba | 40 min |
| Jan 5, 1:23 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Jan 5, 1:28 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jan 5, 1:34 AM CST | Severe Thunderstorm Warning | JAN | Winston | 41 min |
| Jan 5, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Jan 5, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 53 min |
| Jan 5, 2:01 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Jan 5, 2:06 AM CST | Tornado Warning | JAN | Noxubee | 39 min |
| Jan 5, 2:10 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 35 min |
| Jan 5, 2:23 AM CST | Severe Thunderstorm Warning | JAN | Clay | 18 min |
| Jan 5, 2:42 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 33 min |
| Jan 5, 3:10 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.